Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 307, NWS Tulsa, OK

October 15, 2022Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 15, 2022, 5:58 PM CDT for Sebastian County, Arkansas. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2022, 5:58 PM CDT (22:58 UTC)
Expired
Oct 15, 2022, 6:45 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 6:24 PM CDTHAIL 12 W Barling, AR
Oct 15, 6:30 PM CDTHAIL 1.53 W Barling, ARTIME ESTIMATED FROM RADAR.
Oct 15, 6:34 PM CDTHAIL 1.253 Nw Rye Hill, ARREPORT FROM MPING.
Oct 15, 6:35 PM CDTTSTM WND GST 60Barling, ARTHUNDERSTORM WIND GUSTS ESTIMATED TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Oct 15, 3:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WUUS54 KTSA 152258
SVRTSA
ARC131-152345-
/O.NEW.KTSA.SV.W.0307.221015T2258Z-221015T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
558 PM CDT Sat Oct 15 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern Sebastian County in west central Arkansas...

* Until 645 PM CDT.

* At 558 PM CDT, a severe thunderstorm was located over Jenny Lind,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fort Smith...                     Greenwood...
  Barling...                        Lavaca...
  Hackett...                        Bloomer...
  Excelsior...                      Fort Smith Regional Airport...
  Burnville...                      Jenny Lind...
  Central City...                   Rye Hill...
  Ursula...                         

This includes Interstate 540 between mile markers 12 and 14.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3518 9440 3532 9443 3536 9432 3535 9430
      3536 9429 3535 9426 3536 9421 3539 9419
      3538 9417 3538 9414 3542 9414 3543 9411
      3526 9408 3522 9408 3521 9407 3517 9406
TIME...MOT...LOC 2258Z 254DEG 15KT 3525 9433 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MAB
1 follow-up statement
104 
WWUS54 KTSA 152334
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
634 PM CDT Sat Oct 15 2022

ARC131-152345-
/O.CON.KTSA.SV.W.0307.000000T0000Z-221015T2345Z/
Sebastian AR-
634 PM CDT Sat Oct 15 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN SEBASTIAN COUNTY...

At 634 PM CDT, a severe thunderstorm was located over Bloomer, moving
east at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fort Smith...                     Greenwood...
Barling...                        Lavaca...
Bloomer...                        Fort Smith Regional Airport...
Jenny Lind...                     Central City...
Rye Hill...                       Ursula...

This includes Interstate 540 between mile markers 12 and 14.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3532 9443 3536 9432 3535 9430 3536 9429
      3535 9426 3536 9421 3539 9419 3538 9417
      3538 9414 3542 9414 3543 9411 3526 9408
      3521 9408 3522 9441
TIME...MOT...LOC 2334Z 254DEG 15KT 3529 9415 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 2:01 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Oct 15, 2:01 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
201 PM CDT Sat Oct 15 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through Tonight)
Issued at 201 PM CDT Sat Oct 15 2022

The forecast focus through tonight is on the continued likelihood
of multiple rounds of thunderstorms, including strong to severe
storm potential.

A diffuse front continues to extend across the forecast area,
from just south of the Tulsa metro east- northeastward into
southwest Missouri. South of the boundary, mesoanalysis indicates
MUCAPE values above 2000 J/kg, owing to notable moisture return.
Dew points are running 25 to 30 degrees higher than 24 hours ago
along and south of I-40. Scattered thunderstorm development is
expected from late afternoon into the evening south of the
boundary, most likely in parts of east central Oklahoma and into
west central Arkansas. The strongest storms will be capable of
both large hail and damaging downburst winds, per forecast
soundings and mesoanalysis parameters. Localized heavy rain may
also occur with this activity, but the more widespread heavy rain
threat will hold off until the later round of thunderstorms. This
activity should transition east of the area mid to late evening.

More widespread thunderstorms are expected to develop during the
evening in response to the approaching stronger cold front. This
activity will start off more scattered before likely forming a
more organized line that will surge southeastward into early
Sunday morning. A large hail and localized damaging wind threat
will exist with this line, as well. Deep layer moisture will
continue to increase overnight in advance of the line, given the
influence of the flow around the upper low in the southwestern
United States. Forecast precipitable water values around 2
standard deviations above normal will support higher rainfall
totals, likely in the 1 to 2 inch range, as well as isolated
totals around 3 inches.

&&

.LONG TERM...
(Sunday through Saturday)
Issued at 201 PM CDT Sat Oct 15 2022

Thunderstorms will likely be ongoing across parts of southeast
Oklahoma daybreak Sunday, with a continued locally heavy rainfall
threat. The severe weather threat, while nonzero, will be lower
than that seen for much of the preceding overnight period. The
front will be slow to clear the Red River during the day Sunday,
with some potential for thunderstorms lingering in far southeast
Oklahoma into the afternoon. Drier air will make a more southward
push by mid to late afternoon, which will bring an end to the
rainfall potential into next weekend.

Focus then turns to the likelihood of a widespread killing freeze
by the middle of the week. A cold and dry airmass will settle into
the region for the early to middle part of the work week. Freeze
headlines will likely be needed Tuesday morning and Wednesday
morning. The forecast lows for both mornings feature a blend of
the NBM 25th percentile and traditional MOS values, much lower
than the lows offered by the deterministic NBM.

With the dry airmass in place, fire weather concerns could
increase early to mid week, depending on how the rainfall tonight
impacts fuels in the short term.

Temperatures will increase late in the week and into the weekend
as weak ridging aloft builds into the area and southerly winds
return.

&&

.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Sat Oct 15 2022

VFR conditions will prevail for the vast majority of the
region through 00z. Conditions will begin to worsen after
00z as showers and thunderstorms develop and begin to
impact area sites. MVFR to IFR conditions will be possible
within the thunderstorm areas. The majority of the showers
and storms will be out of the area by mid-morning Sunday
with some lingering lower ceilings across southeast Oklahoma
and west-central Arkansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  73  43  62 /  70  20   0   0
FSM   63  72  49  66 /  80  70   0   0
MLC   63  70  48  64 /  90  80  10   0
BVO   51  73  39  61 /  50  10   0   0
FYV   57  70  39  60 /  80  40   0   0
BYV   56  70  41  59 /  70  20   0   0
MKO   60  72  44  62 /  80  40   0   0
MIO   52  72  38  57 /  60  10   0   0
F10   59  71  45  63 /  80  40   0   0
HHW   65  70  54  66 /  80 100  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....22
AVIATION...10
Hazardous weather outlook, Oct 15, 5:15 PM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 PM CDT Sat Oct 15 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 PM CDT Sat Oct 15 2022

...A Few Severe Thunderstorms Expected...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Now... ending from northwest to southeast
            later tonight.

DISCUSSION...
Thunderstorms will continue to develop across the middle of
eastern Oklahoma into west-central Arkansas. A few of these
storms will be severe through the evening hours with hail
up to 2 inches and wind gusts near 70 mph associated with
the strongest storms.  These storm will shift east
into the body of Arkansas this evening.  However, additional
storms will develop this evening from northwest Arkansas into
northern Oklahoma.  These storms will merge into a complex
and travel southeast across the region during the night.
After Midnight the threat will be for quarter size hail
and some wind gusts of 55 to 65 mph.  The storm complex will
start to exit southeast Oklahoma toward morning.

Locally heavy rain will occur in some locations.  Amounts
near 3 inches will occur near where strongest storms occur,
and / or  where multiple storm cross the same areas. Many
locations will see 1/2 to 1 inch of rain.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Very High Fire Weather Potential.
THURSDAY AND FRIDAY...No Hazards.

EXTENDED DISCUSSION...
The remaining rain and thunderstorms will push out of
southeast Oklahoma tomorrow morning.

A colder and dry airmass will settle into the region
for the first half of next week.  Warmer conditions are
expected the later half of the week.  A freeze will have
occurred in most parts of eastern Oklahoma and northwest
Arkansas by Wednesday.  This will encourage grasses to
become dormant and be more receptive to drying when
the warmer weather returns next Thursday and Friday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 15, 4:17 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
417 PM CDT Sat Oct 15 2022

ARZ029-OKZ076-152145-
Sebastian AR-Le Flore OK-
417 PM CDT Sat Oct 15 2022

...A strong thunderstorm will impact portions of southwestern
Sebastian and northeastern Le Flore Counties through 445 PM CDT...

At 416 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Panama, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fort Smith...                     Poteau...
Pocola...                         Panama...
Hackett...                        Bonanza...
Midland...                        Cameron...
Shady Point...                    Rock Island...
Rye Hill...                       Jenson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3506 9470 3521 9469 3530 9433 3503 9431
TIME...MOT...LOC 2116Z 265DEG 17KT 3515 9462

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MAB
Special weather statement, Oct 15, 5:04 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT Sat Oct 15 2022

OKZ070-152230-
Muskogee OK-
504 PM CDT Sat Oct 15 2022

...A strong thunderstorm will impact portions of northwestern
Muskogee County through 530 PM CDT...

At 503 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Oktaha, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Oktaha...
Keefeton...                       Wainwright...
Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Oklahoma.

&&

LAT...LON 3558 9560 3570 9563 3578 9528 3554 9523
TIME...MOT...LOC 2203Z 251DEG 14KT 3564 9551

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MAB
Special weather statement, Oct 15, 5:12 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT Sat Oct 15 2022

OKZ070-071-152245-
Muskogee OK-McIntosh OK-
512 PM CDT Sat Oct 15 2022

...A strong thunderstorm will impact portions of northeastern
McIntosh and south central Muskogee Counties through 545 PM CDT...

At 511 PM CDT, Doppler radar indicated a strong thunderstorm near
Checotah, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Checotah...                       Warner...
Porum...                          Rentiesville...
Lake Eufaula State Park...        Onapa...

This includes Interstate 40 in Oklahoma between mile markers 258 and
280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma.

&&

LAT...LON 3533 9564 3550 9565 3556 9523 3535 9522
TIME...MOT...LOC 2211Z 256DEG 25KT 3543 9550

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MAB
Special weather statement, Oct 15, 5:52 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT Sat Oct 15 2022

OKZ070>072-074-152315-
Haskell OK-Muskogee OK-Sequoyah OK-McIntosh OK-
552 PM CDT Sat Oct 15 2022

...A strong thunderstorm will impact portions of north central
Haskell, northeastern McIntosh, west central Sequoyah and
southeastern Muskogee Counties through 615 PM CDT...

At 551 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Warner, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Warner...                         Gore...
Porum...                          Webbers Falls...
Keefeton...

This includes Interstate 40 in Oklahoma between mile markers 270 and
290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma.

&&

LAT...LON 3536 9542 3559 9544 3559 9508 3534 9503
TIME...MOT...LOC 2251Z 254DEG 12KT 3547 9538

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MAB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 4:17 PM CDTSpecial Weather StatementTSASebastian28 min
Oct 15, 4:37 PM CDTSevere Thunderstorm WarningTSASebastian38 min
Oct 15, 5:13 PM CDTSevere Thunderstorm WarningTSASebastian47 min
Oct 15, 5:44 PM CDTSevere Thunderstorm WarningTSASebastian16 min
Oct 15, 6:09 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin51 min
Oct 15, 6:43 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian47 min
Oct 15, 6:47 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.